Illinois, 2006

Damaging Wind in Illinois, August 6, 2006

August 6, 2006 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 6, 5:45 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 6, 5:45 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
645 PM CDT SUN AUG 6 2006

.DISCUSSION...
GOOD TO BE BACK. THANKS FOR THE PRAYERS...THOUGHTS...CARDS. THINGS
ARE GOING WELL. A COLD FRONT NOW FROM NORTH CNTRL IOWA INTO NORTHWEST
MISSOURI NEAR ST. JOSEPH TO A SURFACE LOW NEAR TOPEKA AND THEN
WEST ALONG INTERSTATE 70. THE FRONT APPEARS TO BE CONTINUING
SLOWLY TO THE SOUTHEAST.  TEMPERATURES CONTINUE TO SOAR AHEAD OF
THE FRONT WITH 100 DEGREES OR MORE FROM COLUMBIA WEST AND SOUTHWEST
THROUGH MISSOURI.  DEWPOINTS HAVE MIXED OUT AGAIN SO HEAT INDICES
REMAIN BELOW ADVISORY THRESHHOLDS.

MID AFTERNOON CAPES ARE OVER 3000 IN THE NORTHEAST QUARTER OF
MISSOURI AND UP TO 4500 NEAR THE SURFACE LOW NORTH OF KANSAS
CITY.  THE REMNANTS OF THE SHORT WAVE OVER LAKE MICHIGAN HAVE
SWEPT EAST WITH THE SOUTH END OF CLOUDS NEAR SPRINGFIELD IL.
MEANWHILE THUNDERSTORMS HAVE BEEN DEVELOPING FROM LAKE OF THE
OZARKS SOUTHWEST INTO WESTERN ARKANSAS.  THESE STORMS HAVE BEEN
MOVING VERY SLOWLY TO THE SOUTH AND SHOULD NOT AFFECT OUR FORECAST
AREA.

A NEW LINE OF THUNDERSTORMS IS EXPLODING JUST NORTH OF THE FRONTAL
SYSTEM OVER FAR NORTHERN KANSAS.  THESE SHOULD MOVE EAST AND MAY
DRIFT INTO FAR NORTHEAST MISSOURI AND SOUTHERN IOWA LATER TONIGHT.
OTHERWISE WE EXPECT QUIET CONDITIONS TO PERSIST FOR TONIGHT ACROSS
EASTERN MISSOURI AND SOUTHWEST ILLINOIS.

HIGH PRESSURE OVER SOUTHERN CANADA SHOULD DRIFT SOUTHEAST INTO
WISCONSIN BY TOMORROW EVENING. THIS SHOULD ALLOW THE FRONTAL
SYSTEM COMBINED WITH OUTFLOWS FROM TONIGHTS ACTIVITY TO FOCUS
PRECIPITATION FURTHER SOUTH MONDAY INTO MORE OF OUR AREA. WE
LOOK FOR REDEVELOPMENT MONDAY AFTERNOON IN NORTHEAST MISSOURI
WITH AN EAST-SOUTHEAST DRIFT OF ACTIVITY INTO EAST CENTRAL
MISSOURI AND SOUTHERN ILLINOIS MONDAY NIGHT.

CLOUDS MAY HOLD TEMPS DOWN A COUPLE OF DEGREES TOMORROW BUT THE
DEWPOINTS WILL PROBABLY BE HIGHER. WILL NOT ISSUE HIGHLIGHTS FOR
HEAT ADVISORIES AT THIS TIME AS THEY WILL STILL REMAIN ON THE
LOW SIDE OF MARGINAL TOMORROW WITH CLOUDS AND PRECIPITATION
KEEPING THEM OUT OF THE DANGER ZONE ON TUESDAY.

THE FRONT WILL WASH OUT BY EARLY TUESDAY.

IN THE LONGER RANGE AN UNSEASONABLY DEEP TROUGH IS FORECAST TO
REDEVELOP OVER THE NORTHEASTERN U.S. WITH A HIGHLY AMPLIFIED
RIDGE OVER THE ROCKIES.  THE BISTATE AREA REMAINS IN A LIMBO
AREA BETWEEN THEM. OVERALL MODELS INDICATE SOME COOLING AND
ALSO POINT TO A PRETTY DECENT CHANCE FOR A PERIOD OR TWO OF
MUCH NEEDED PRECIPITATION.

PEDIGO
&&

.AVIATION...
FOR THE 00Z TAFS...
COLD FRONT ACROSS EASTERN IOWA TO NW MO WILL DROP SLOWLY INTO
NORTHERN SECTIONS OF THE FORECAST AREA AFTER MIDNIGHT...REACHING THE
KSTL AREA AROUND MIDDAY MONDAY.  WIDELY SCATTERED TSTMS NEAR KUIN
AND KCOU THIS EVENING. OTHERWISE...FEEL THE BEST CHANCE OF TSTMS
WILL HOLD OFF TIL MIDDAY MONDAY IN THE KCOU-KSTL REGIONS.  SCATTERED
TSTMS ALONG AND AHEAD OF THE FRONT WILL MOVE INTO KUIN AFTER 06Z.
VFR CONDITIONS SHOULD PREVAIL THROUGH TONIGHT AND MONDAY MORNING
EXCEPT MVFR IN THE TSTM AREAS.

SDT
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 6, 2:22 PM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
322 PM CDT SUN AUG 6 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
322 PM CDT SUN AUG 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING FOR
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. A COLD FRONT WILL PUSH
INTO THE AREA THIS EVENING AND ACT AS A FOCUS FOR THUNDERSTORM
DEVELOPMENT IN A VERY MOIST AND UNSTABLE ATMOSPHERE. THE PRIMARY
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

ELSEWHERE...THERE IS A CHANCE FOR THUNDERSTORMS FOR AREAS NORTH OF
INTERSTATE 70 LATER TONIGHT. STORMS THAT FORM IN THESE AREAS ARE NOT
EXPECTED TO REACH SEVERE LIMITS.

TEMPERATURES WILL REMAIN IN THE MID TO UPPER 90S EARLY THIS EVENING.
HOWEVER...THE HUMIDITY WILL NOT BE AS BAD AS WAS SEEN IN RECENT
WEEKS...AND AS A RESULT...HEAT INDICES WILL NOT BE MUCH HIGHER THAN
THE ACTUAL TEMPERATURES IF AT ALL. HEAT INDICES ARE EXPECTED TO PEAK
BETWEEN 100 AND 104 DEGREES EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE MONDAY AND TUESDAY IN
ASSOCIATION WITH THE COLD FRONT AS IT SLOWLY PUSHES SOUTHWARD.
ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT DUE TO THE HIGH
LEVELS OF INSTABILITY ON MONDAY...SOME ISOLATED SEVERE STORMS ARE
POSSIBLE.

HOT AND HUMID WEATHER WILL EXIST ON MONDAY FOR AREAS GENERALLY
ALONG AND SOUTH OF INTERSTATE 70...WHERE HEAT INDICES ARE EXPECTED
TO REACH 100 DEGREES. HOT AND HUMID WEATHER IS AGAIN POSSIBLE ON
WEDNESDAY AND THURSDAY AS HIGHS REACH THE LOWER TO MID 90S...AND
WHEN COMBINED WITH THE HUMIDITY...WILL RESULT IN HEAT INDICES
AROUND 100 DEGREES.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS THURSDAY THROUGH EARLY
FRIDAY AND AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR PARTS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

BYRD

The radar

The Lincoln radar (KILX), 123 km away, was scanning. The volume nearest the first event began at 00:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Brown

When
August 6, 7:00 PM CST
Where
Brown County, Mt Sterling
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.983, -90.767

Local law enforcement reported several trees and power lines down. One building suffered roof damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525845.